Alert archive / Pennsylvania / Wind Advisories in 2014

Wind Advisory 1, NWS Pittsburgh, PA

February 20, 20146 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Feb 20, 2014, 3:47 AM EST for 6 counties in West Virginia; 11 counties in Ohio; 14 counties in Pennsylvania. It took effect at Feb 21, 2014, 5:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 3:47 AM EST (08:47 UTC)
In effect from
Feb 21, 2014, 5:00 AM EST
Expired
Feb 21, 2014, 5:00 PM EST
In force
12 hr
Issued by
NWS Pittsburgh, PA
All 31 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS71 KPBZ 200847
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EST THU FEB 20 2014

...STRONG WINDS WILL ACCOMPANY THE PASSAGE OF A COLD FRONT TONIGHT
AND FRIDAY MORNING.


OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-029-031-
WVZ001>004-012-201700-
/O.NEW.KPBZ.WI.Y.0001.140221T0600Z-140221T1200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM...
COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...GROVE CITY...
NEW CASTLE...BEAVER...WASHINGTON...WAYNESBURG...WEIRTON...
BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE
347 AM EST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST FRIDAY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ008-009-014>016-021>023-073>076-WVZ021>023-041-201700-
/O.NEW.KPBZ.WI.Y.0001.140221T0800Z-140221T1400Z/
GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ALLEGHENY-
ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...FRANKLIN...TIONESTA...
BUTLER...CLARION...BROOKVILLE...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...GREENSBURG...LATROBE...LIGONIER...
DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...
MORGANTOWN...KINGWOOD...PARSONS
347 AM EST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE EXPECTED.
  SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE HIGHEST GUSTS.
  TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
543 
WWUS71 KPBZ 201857
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EST THU FEB 20 2014

...STRONG WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT FRIDAY
MORNING.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-210300-
/O.EXT.KPBZ.WI.Y.0001.140221T1000Z-140221T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
157 PM EST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
155 
WWUS71 KPBZ 210158
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EST THU FEB 20 2014

...STRONG WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT FRIDAY
MORNING.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-211000-
/O.CON.KPBZ.WI.Y.0001.140221T1000Z-140221T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
858 PM EST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EST FRIDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
167 
WWUS71 KPBZ 210911
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 AM EST FRI FEB 21 2014

...STRONG WINDS WILL FOLLOW THE PASSAGE OF A COLD FRONT THIS MORNING.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-211715-
/O.CON.KPBZ.WI.Y.0001.140221T1000Z-140221T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
411 AM EST FRI FEB 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
541 
WWUS71 KPBZ 211642
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 AM EST FRI FEB 21 2014

...STRONG WINDS EXPECTED TODAY.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-212200-
/O.CON.KPBZ.WI.Y.0001.000000T0000Z-140221T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
1142 AM EST FRI FEB 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE CAN BE 
  EXPECTED. SOME MINOR PROPERTY DAMAGE IS POSSIBLE IN THE 
  HIGHEST GUSTS. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

07
253 
WWUS71 KPBZ 212155
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 PM EST FRI FEB 21 2014

...WINDS DIMINISHING LATE THIS AFTERNOON...

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-212300-
/O.EXP.KPBZ.WI.Y.0001.000000T0000Z-140221T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
455 PM EST FRI FEB 21 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

WITH A COLD FRONT HAVING MOVED TO THE EAST THIS AFTERNOON AND HIGH
PRESSURE MOVING INTO THE REGION...WINDS WILL DIMINISH THROUGH THE
REST OF THE AFTERNOON INTO THE EVENING HOURS. WIND GUSTS WILL
ESPECIALLY DROP AFTER SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 12:49 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 20, 12:49 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 AM EST THU FEB 20 2014

.SYNOPSIS...
SHOWERS WILL ACCOMPANY WARM FRONTAL PASSAGE LATER TODAY...AND A
STRONG COLD FRONT LATE THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
HAVE MADE MINOR CHANGES TO OVERNIGHT PERIOD...INCREASING CLOUD
COVER AS HIGH CIRRUS INVADES AND UPDATED TEMPS TO LATEST GUIDANCE.

WARM FRONT WILL CROSS THE AREA LATE THIS MORNING THROUGH THE EARLY
AFTERNOON HOURS. MODELS ARE IN DESCENT AGREEMENT DEPICTING AN AREA
OF SHOWERS MOVING NORTHWARD WITH THE SHORTWAVE ACCOMPANYING THE
FRONT. IT APPEARS THAT THE BEST LOCATION FOR WIDESPREAD SHOWERS
WILL BE ACROSS THE NORTHERN HALF OF THE REGION RIGHT AHEAD OF THE
PATH OF THE MAIN UPPER LEVEL ENERGY. STRONG WAA WILL ENSUE BEHIND
THE WARM FRONT WHICH WILL PUSH TEMPS TO ABOVE NORMAL LEVELS AGAIN
TODAY. ONCE THE AREA ENTERS THE WARM SECTOR...WOULD EXPECT MOST...
IF NOT ALL LOCATIONS TO DRY OUT. SHOULD ALSO SEE A DECREASE IN
CLOUD COVER BENEATH THE WARMER AIR.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
DEEPENING LOW PRESSURE WILL RUSH TOWARD THE WESTERN GREAT LAKES
TONIGHT AS A STRONG COLD FRONT SWINGS THROUGH THE MIDWEST AND
EVENTUALLY THE UPPER OHIO VALLEY. THE TIMING OF THE FRONT APPEARS
TO BE AFT 06Z IN THE WEST...AND RIGHT AROUND 12Z IN THE FAR EAST.
EXPECT A LINE OF HEAVIER SHOWERS TO DEVELOP RIGHT ALONG THE FRONT
WITH AN AREA OF STRONG LOW LEVEL FORCING AND MOISTURE CONVERGENCE.
THIS HEAVIER RAIN WILL NOT LAST LONG AS IT WILL BE IN A RATHER
THIN LINE. THE FORWARD SPEED OF THE ENTIRE SYSTEM AND THE LIMITED
AMOUNT OF TIME FOR HEAVIER RAIN...SHOULD LOWER THE POTENTIAL FOR
WIDESPREAD FLOODING. HOWEVER...LOCALIZED FLOODING WILL BE A THREAT
AS THERE IS PLENTY OF SNOW COVER STILL TO MELT AS WELL AS LOTS OF
ICE ON STREAMS. VERY DIFFICULT TO PINPOINT ANY CERTAIN AREA THAT
HAS A HIGHER THREAT THEN ANOTHER...SO FOR NOW WILL HOLD OFF ON ANY
WATER HEADLINES. THE OTHER PROBLEM WITH THE FRONT WILL BE THE RISK
FOR VERY STRONG WIND GUSTS DURING FRONTAL PASSAGE. STRONG LOW
LEVEL JET WILL PARTNER WITH THE FRONT...WITH WINDS OF 60KTS
BETWEEN 2000 AND 3000FT. WRESTLING WITH THE BEST WAY TO HANDLE THE
SITUATION. WILL CONTINUE TO DISSECT...BUT MAY GO WITH A SHORT
DURATION WIND ADVISORY WITH NEXT ISSUANCE. THERE ARE SOME LIMITING
FACTORS TO WHETHER THE STRONG WINDS ALOFT WILL REACH THE GROUND.
FORECAST SOUNDINGS ARE SHOWING A CAPPED ATMOSPHERE WITH A VERY LOW
MIXING HEIGHT. INSTABILITY IS NEGLIGIBLE AND IT IS LIKELY THAT THE
CONVECTION THREAT WILL PRIMARILY BE ELEVATED. LOOKING AT THE
MOMENTUM TRANSFER IN BUFKIT...THE STRONGEST WINDS ARE NOT MIXING
DOWN TO THE SURFACE. HOWEVER...IF A SQUALL LINE DOES DEVELOP RIGHT
WITH THE FRONT...THE POTENTIAL TO TAP INTO THESE STRONGER WINDS
WILL INCREASE.

STRONG CAA BEHIND THE FRONT FRIDAY AFTERNOON. THERE WILL BE
ANOTHER THREAT FOR WIND GUSTS DURING THIS TIME PERIOD AS WELL.
STEEP LAPSE RATES...AN INCREASING MIXING HEIGHT AND COLDER AIR...
WILL PROVIDE THE POTENTIAL FOR THE WINDS ALOFT TO RUSH TOWARD THE
SURFACE. THIS WILL BE ANOTHER TIME PERIOD WHERE A WIND HEADLINE
MAY BE REQUIRED.

THE COLDER AIR WILL QUICKLY EXIT THE AREA FRIDAY NIGHT...WITH WEAK
WAA EXPECTED SAT. MODELS ARE HINTING AT A BOUNDARY STALLING OVER
THE AREA SATURDAY...BUT THERE ARE INCONSISTENCIES ON THE POSITION
AND STRENGTH OF THIS BOUNDARY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COLDER PATTERN RETURNS FOR THE LONG TERM WITH THE PASSAGE OF A
COLD FRONT EARLY SUNDAY.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
LATEST GUIDANCE CONTS TO OMIT A FOG MENTION DESPITE TDAS SNOW MELT
AND EXPECTATIONS OF DIMINISHED WIND. LATEST MDL SOUNDINGS INDICATE
NEG HYDROLAPSE AFTR DRY ADVCTN THIS AFTNR...HENCE FOG FORMATION
IS EXPECTED TO BE SHALLOW...SO WL PERSIST IN AN OVRNGT VFR
FORECAST FOR NOW.

RESTRICTIONS ARE ANTICIPATED THOUGH AFTR DAYBREAK AS A WARM FRONT
SHIFTS NWD ACRS THE REGION ACCOMPANIED BY RAIN...AND LOWER CIGS.
A LATE DAY REPRIEVE TO VFR CAN BE EXPECTED AS THAT WARM FRONT
SHIFTS NWD...BUT CONDITIONS WL REDETERIORATE RAPIDLY ON THU NGT AS
A CDFNT CROSSES THE AREA.

.OUTLOOK..../FRIDAY THROUGH SUNDAY/...
THE NXT CHC FOR RESTRICTIONS WL COME WITH A REINFORCING CDFNT ON SATURDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Feb 19, 9:10 AM EST, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
910 AM EST WED FEB 19 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-201415-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
910 AM EST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MELTING SNOW...RAIN...AND ICE JAMS MAY CAUSE LOCALIZED FLOODING
FROM LATER THURSDAY INTO FRIDAY. HIGH WINDS ARE POSSIBLE WITH THE
PASSAGE OF A STRONG COLD FRONT LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 19, 10:11 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 PM EST WED FEB 19 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-200715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
1011 PM EST WED FEB 19 2014

...ICE FORMATION ON ROADS...

ICING ON ROADS IS BEING REPORTED AROUND THE REGION. THIS IS THE
RESULT OF WATER FROM SNOWMELT REFREEZING.

THE NATIONAL WEATHER SERVICE ADVISES THAT MOTORISTS AND PEDESTRIANS
EXERCISE EXTREME CAUTION TONIGHT AND EARLY THURSDAY AS WATER WILL
CONTINUE TO FREEZE ON UNTREATED SURFACES.

15
Special weather statement, Feb 20, 1:52 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
152 AM EST THU FEB 20 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021>023-041-201300-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...NEW PHILADELPHIA...
CARROLLTON...SALEM...COSHOCTON...CADIZ...STEUBENVILLE...
ZANESVILLE...CAMBRIDGE...ST. CLAIRSVILLE...CALDWELL...
WOODSFIELD...GROVE CITY...FRANKLIN...TIONESTA...NEW CASTLE...
BUTLER...CLARION...BROOKVILLE...BEAVER...PITTSBURGH METRO AREA...
KITTANNING...INDIANA...WASHINGTON...WAYNESBURG...GREENSBURG...
LATROBE...LIGONIER...DONEGAL...UNIONTOWN...CHAMPION...OHIOPYLE...
WEIRTON...BETHANY...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...
FAIRMONT...MORGANTOWN...KINGWOOD...PARSONS
152 AM EST THU FEB 20 2014

...ICE FORMATION ON ROADS...

ICING ON ROADS IS BEING REPORTED AROUND THE REGION. THIS IS THE
RESULT OF WATER FROM SNOWMELT REFREEZING AS TEMPERATURES HAVE
FALLEN INTO THE 20S THROUGHOUT THE AREA EARLY THIS MORNING.

THE NATIONAL WEATHER SERVICE ADVISES THAT MOTORISTS AND PEDESTRIANS
EXERCISE EXTREME CAUTION TONIGHT AND EARLY THURSDAY AS WATER WILL
CONTINUE TO FREEZE ON UNTREATED SURFACES.

Nearby

Wind Advisories in Pennsylvania, 2014Wind Advisories in Ohio, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.